Alert archive / New York / Flash Flood Warnings in 2013
Flash Flood Warning 20, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 28, 2013, 5:36 AM EDT for Oneida County, New York. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 5:36 AM EDT (09:36 UTC)
- Expired
- Jun 28, 2013, 8:30 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 76 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 5:40 AM EDT | FLASH FLOOD | Whitesboro, NY | MAJOR FLOODING WITH WATER SURROUNDING HOMES IN WHITESBORO AREA ALONG SAUQUOIT CREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
302 WGUS51 KBGM 280936 FFWBGM NYC065-281230- /O.NEW.KBGM.FF.W.0020.130628T0936Z-130628T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 536 AM EDT FRI JUN 28 2013 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL ONEIDA COUNTY IN CENTRAL NEW YORK... * UNTIL 830 AM EDT. * AT 530 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF EXCESSIVE RAINFALL OVER THE WARNED AREA. RAINFALL BETWEEN 2 AND 4 INCHES HAS ALREADY FALLEN IN THE WARNED AREA. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE BEFORE THE RAIN ENDS LATER THIS MORNING. RUNOFF FROM THE HEAVY RAINS WILL CAUSE MAJOR FLASH FLOODING ALONG THE SAUQUOIT CREEK IN WHITESBORO. THIS IS A FLASH FLOOD EMERGENCY FOR THE WHITESBORO AREA ALONG SAUQUOIT STREET. MAJOR FLOODING IS EXPECTED ALONG THE SAUQUOIT CREEK WHICH COULD EXCEED OR TOP THE FLOODING ASSOCIATED WITH TROPICAL STORM LEE. WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD EMERGENCY MEANS THAT THIS IS A VERY DANGEROUS FLASH FLOOD SITUATION. DANGEROUS FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE FLASH FLOOD EMERGENCY AREA YOU SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4315 7533 4313 7525 4309 7528 4311 7536 $$ DJN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 5:04 AM EDT, 32 minutes earlier.
Area forecast discussion, Jun 28, 5:04 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 AM EDT FRI JUN 28 2013
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL REMAIN OVER THE REGION THROUGH
THE WEEKEND. THIS SYSTEM WILL PRODUCE SHOWERS AND THUNDERSTORMS
THROUGH THE PERIOD WITH THE MOST WIDESPREAD COVERAGE OCCURRING
DURING THE DAYLIGHT HOURS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 445 AM...SFC LOW PRES WAS LIFTING NORTH THROUGH EASTERN NEW
YORK WITH LOCAL RADARS SHOWING MODERATE TO HEAVY RAINFALL ACROSS
THE WESTERN MOHAWK VALLEY AND THE NORTHERN SUSQUEHANNA REGION. THE
HEAVY PRECIP ON THE BACK SIDE OF THIS LOW WILL GRADUALLY LIFT
NORTH OF THE REGION BY MID MORNING. FLASH FLOOD WARNINGS ARE
CURRENTLY IN EFFECT FOR MUCH OF THIS AREA.
FOR TODAY, UPPER LEVEL LOW OVER THE NRN GREAT LAKES WILL DROP
SOUTHEAST INTO THE EASTERN LAKES. MID LEVEL SHORT WAVES ROTATING
AROUND THE FEATURE WILL GENERATE MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS FROM LATE THIS MORNING THROUGH THE AFTERNOON.
ATMOSPHERE REMAINS VERY MOIST WITH PWATS AROUND 1.50-1.75 INCHES,
THEREFORE ANY CONVECTION WILL HAVE THE POTENTIAL FOR TORRENTIAL
DOWNPOURS. MODEL SOUNDINGS INDICATE CAPE VALUES OF 500-1000 J/KG
WHICH WILL ENHANCE CONVECTIVE ACTIVITY UNDER THE UPPER LEVEL
FEATURE. WILL CONTINUE WITH FLASH FLOOD WATCH THROUGH THIS
AFTERNOON DUE TO ADDITIONAL CONVECTIVE RAINFALL FALLING ON SATURATED
SOILS ESPECIALLY OVER CENTRAL NEW YORK EAST OF INTERSTATE 81 AND
NORTHEAST PENNSYLVANIA. THERE IS THE POTENTIAL THAT A FEW STORMS
COULD BECOME SEVERE BUT ONE AGAIN LAPSE RATES, CAPE VALUES AND MID
LEVEL WIND FIELDS ARE VERY MARGINAL. IF SVR CONVECTION DOES OCCUR
IT WOULD MOST LIKELY BE OVER THE SOUTHERN CATSKILLS AND POCONOS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
TONIGHT THROUGH SUNDAY NIGHT...H5 UPPER LEVEL TROF WILL REMAIN
JUST WEST OF FA THROUGH SUNDAY NIGHT WITH AIRMASS REMAINING
FAIRLY MOIST. CONVECTIVE ACTIVITY WILL PERSIST THROUGH THE PERIOD
WITH THE MOST WIDESPREAD ACTIVITY OCCURRING DURING THE DAYLIGHT
HOURS ENHANCED BY DIURNAL HEATING. AIRMASS BECOMES EVEN MORE
MOISTURE LADEN SUNDAY/SUNDAY NIGHT AS FULL LATITUDE UPPER LEVEL
TROF BEGINS TO TAP MORE GULF MOISTURE. A VERY WET PERIOD AHEAD
WITH THE CONTINUED POTENTIAL FOR LOCALIZED HEAVY RAINS.
MAX TEMPS WILL GENERALLY RANGE FROM THE MID 70S INTO THE LOW 80S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
1 PM THU DISC... GLOBAL MODEL/WPC CONSENSUS CONTS TO SUGGEST QUITE AN
AMPLIFIED PATN FOR THIS TIME OF YEAR...WITH A SIG WRN
CONUS/CANADIAN RIDGE...AND ERN CONUS TROUGH. THIS LIKELY SPELLS A
WET PATN FOR NY/PA...WITH A SUSTAINED DEEP SRLY FLOW...AND LIKELY
S/WV IMPULSES RIDING NWD/NEWD UP THE FRONT SIDE OF THE
AFOREMENTIONED TROUGH AXIS. THUS...SCTD-NUMEROUS/LIKELY POPS WILL
BE RETAINED FOR MUCH OF THE PD.
ALTHOUGH MUGGY CONDS ARE FORESEEN...PERSISTENT PCPN SHOULD KEEP
HIGH TEMPS IN THE 70S-LWR 80S EACH DAY.
&&
.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
200 AM EDT UPDATE...
A COMPLICATED FORECAST IS EXPECTED TONIGHT. LIGHT TO MODERATE
SHOWERS WITH EMBEDDED THUNDERSTORMS ARE MOVING ACROSS CENTRAL NY
AND N PA EARLY THIS MORNING. VFR AND MVFR CONDITIONS ARE ATTENDANT
WITH THESE SHOWERS AS THEY MOVE EAST AND NORTH. ISOLATED IFR CONDITIONS
WILL OCCUR THROUGHOUT THE OVERNIGHT HOURS AND CONFIDENCE IS LOW
WITH THE TIMING OF THIS. AS THIS SYSTEM PUSHES OUT OF THE REGION
EARLY FRIDAY MORNING FOG IS EXPECTED TO DEVELOP AND VIS IS
EXPECTED TO FALL BELOW ALTERNATE MINIMUMS. BY 15Z FOG IS EXPECTED
TO LIFT AND A BRIEF PERIOD OF VFR IS EXPECTED FRIDAY AFTERNOON.
ANOTHER ROUND OF SHOWERS ARE EXPECTED TO PUSH THROUGH THE AREA
FRIDAY BY MID AFTERNOON. CONFIDENCE IS NOT HIGH WHEN THE NEXT
ROUND OF SHOWERS WILL DIMINISH. THUNDERSTORMS WILL BE POSSIBLE IN THE
MIX WITH THESE SHOWERS. WHEN THIS ACTIVITY ENDS FRIDAY NIGHT...FOG
WILL BE LIKELY.
OUTLOOK...SAT THROUGH TUE...
SAT THROUGH TUE... OCNL RESTRICTIONS ARE LIKELY EACH DAY...WITH
SHRA/TSRA IN THE VICINITY. THE MOST PERSISTENT RESTRICTIONS MAY
COME BY MON/MON NGT.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR PAZ038>040-
043-044-047-048-072.
NY...FLASH FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR NYZ009-
015>018-022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...RRM
NEAR TERM...RRM
SHORT TERM...RRM
LONG TERM...MLJ
AVIATION...KAHHazardous weather outlook, Jun 28, 3:48 AM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 348 AM EDT FRI JUN 28 2013 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-290800- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 348 AM EDT FRI JUN 28 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE ALSO IS THE POTENTIAL FOR A FEW THUNDERSTORMS TO BECOME SEVERE THIS AFTERNOON WITH THE PRIMARY THREAT DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER IS ACROSS THE SOUTHERN CATSKILLS AND POCONOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...THERE WILL BE DAILY CHANCES FOR SHOWERS AND THUNDERSTORMS...CONTAINING HEAVY DOWNPOURS. WHERE HEAVIER RAINFALL IS THE MOST PERSISTENT...THERE WILL BE A HEIGHTENED FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RRM
In the hours before
Local storm report, Jun 28, 3:59 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
359 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM FLASH FLOOD STARRUCA 41.90N 75.45W
06/28/2013 WAYNE PA 911 CALL CENTER
A HOUSE HAS FALLEN INTO THE CREEK IN THE STARRUCCA
AREA. FLOODING CONTINUES ALONG STARRUCCA AND SHADIGEE
CREEKS.
&&
MDPLocal storm report, Jun 28, 4:13 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
413 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 AM FLASH FLOOD STARLIGHT 41.90N 75.33W
06/28/2013 WAYNE PA PUBLIC
ROADS ARE FLOODING. WATER FLOWING OVER THEM. BACKYARD
ALSO COMPLETELY FLOODED.
&&
MDPLocal storm report, Jun 28, 4:44 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
444 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM HEAVY RAIN HARFORD 41.78N 75.70W
06/28/2013 M3.28 INCH SUSQUEHANNA PA PUBLIC
&&
MDPLocal storm report, Jun 28, 4:58 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
458 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM FLASH FLOOD SHERBURNE 42.68N 75.50W
06/28/2013 CHENANGO NY EMERGENCY MNGR
CHAPEL AND SOUTH MAIN STREET FLOODED.
&&
MDPLocal storm report, Jun 28, 5:12 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
512 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM FLASH FLOOD COOPERSTOWN 42.70N 74.93W
06/28/2013 OTSEGO NY 911 CALL CENTER
WIDESPREAD FLOODING COUNTYWIDE. ALSO INCLUDES THE
SPRINGFIELD...MOUNT VISION AND HARTWICK AREAS. MOSTLY
WATER OVER ROADS BUT SOME WASHOUTS HAVE OCCURRED.
&&
MDPLocal storm report, Jun 28, 5:35 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
535 AM EDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN 5 NE ONEONTA 42.51N 75.00W
06/28/2013 M3.25 INCH OTSEGO NY TRAINED SPOTTER
12 HOUR TOTAL
&&
MDPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:05 PM EDT | Areal Flood Advisory | BGM | Broome | 4 hr |
| Jun 27, 9:17 PM EDT | Areal Flood Advisory | BGM | Chenango, Delaware, Otsego | 3 hr |
| Jun 27, 9:26 PM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
| Jun 27, 9:40 PM EDT | Areal Flood Advisory | BGM | Broome, Tioga | 4 hr |
| Jun 27, 9:55 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida | 3 hr |
| Jun 27, 9:58 PM EDT | Flash Flood Warning | BGM | Broome | 6 hr |
| Jun 27, 10:25 PM EDT | Flash Flood Warning | BGM | Chenango, Otsego | 6 hr |
| Jun 27, 10:49 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego | 4 hr |
| Jun 27, 11:55 PM EDT | Flash Flood Warning | BGM | Delaware, Sullivan | 4 hr |
| Jun 28, 1:40 AM EDT | River Flood Warning | BGM | Chenango | 33 hr |
| Jun 28, 2:06 AM EDT | Flash Flood Warning | BGM | Delaware, Otsego | 6 hr |
| Jun 28, 2:21 AM EDT | Flash Flood Warning | BGM | Madison, Oneida | 10 hr |
| Jun 28, 3:31 AM EDT | Flash Flood Warning | BGM | Oneida | 9 hr |
| Jun 28, 4:29 AM EDT | Flash Flood Warning | BGM | Chenango, Otsego | 3 hr |
| Jun 28, 5:16 AM EDT | Areal Flood Warning | BGM | Chenango | 6 hr |
| Jun 28, 7:23 AM EDT | Flash Flood Warning | BGM | Chenango | 5 hr |
| Jun 28, 8:17 AM EDT | River Flood Warning | BGM | Madison, Oneida | 23 hr |
| Jun 28, 8:49 AM EDT | River Flood Warning | BGM | Chenango | 6 hr |
| Jun 28, 8:49 AM EDT | River Flood Warning | BGM | Broome | 5 days |
| Jun 28, 8:49 AM EDT | River Flood Warning | BGM | Broome, Tioga | 13 hr |
| Jun 28, 8:49 AM EDT | River Flood Warning | BGM | Tioga | 13 hr |
| Jun 28, 12:28 PM EDT | Areal Flood Warning | BGM | Oneida | 6 hr |
| Jun 28, 12:33 PM EDT | Areal Flood Warning | BGM | Oneida | 6 hr |
| Jun 28, 1:59 PM EDT | Areal Flood Warning | BGM | Chenango | 6 hr |
| Jun 28, 2:54 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Steuben | 66 min |
| Jun 28, 3:59 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Tioga | 61 min |
| Jun 28, 4:10 PM EDT | Severe Thunderstorm Warning | BGM | Tioga | 65 min |
| Jun 28, 5:19 PM EDT | Areal Flood Advisory | BGM | Broome | 6 hr |
| Jun 28, 5:40 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Delaware | 6 hr |
| Jun 28, 6:28 PM EDT | Areal Flood Advisory | BGM | Delaware | 3 hr |
| Jun 28, 7:20 PM EDT | Areal Flood Advisory | BGM | Sullivan | 3 hr |
Nearby
Flash Flood Warnings in New York, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.